Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 9, 2024, 7:37 PM CST for Chambers County, Randolph County, Tallapoosa County, Alabama. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 7:37 PM CST (01:37 UTC)
- Expired
- Jan 10, 2024, 9:37 AM CST
- In force
- 14 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Randolph County, AL, Tallapoosa County, AL
The radar
The Maxwell AFB radar (KMXX), 68 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
456
WGUS44 KBMX 100137
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
737 PM CST Tue Jan 9 2024
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Wadley affecting Tallapoosa, Chambers and
Randolph Counties.
.Heavy rainfall of 2 to 4 inches has occurred since Monday evening
over the Tallapoosa River Basin basin and a flood warning is now in
effect for the Tallapoosa River Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
The next statement will be issued Wednesday morning. Wednesday
morning at 1045 AM CST.
&&
ALC017-111-123-101645-
/O.NEW.KBMX.FL.W.0002.240110T0137Z-240110T1800Z/
/WDLA1.1.ER.240109T1943Z.240109T2130Z.240110T0600Z.NO/
737 PM CST Tue Jan 9 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Tallapoosa River at Wadley.
* WHEN...From this evening to early tomorrow afternoon.
* IMPACTS...At 13.0 feet, Flooding of pasture lands in the area
occurs and cattle and farm equipment should be moved to higher
ground if higher stages are forecast.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Tuesday the stage was 12.4 feet.
- Forecast...The river is expected to rise to a crest of 13.0
feet just after midnight tonight.
- Flood stage is 13.0 feet.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
87/Grantham1 follow-up statement
497
WGUS84 KBMX 101537
FLSBMX
Flood Statement
National Weather Service Birmingham AL
937 AM CST Wed Jan 10 2024
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tallapoosa River At Wadley affecting Chambers, Randolph and
Tallapoosa Counties.
.The Tallapoosa River Basin has fallen below flood stage, so the
flood warning has been cancelled.
ALC017-111-123-101645-
/O.CAN.KBMX.FL.W.0002.000000T0000Z-240110T1537Z/
/WDLA1.1.ER.240109T1943Z.240109T2130Z.240109T2344Z.NO/
937 AM CST Wed Jan 10 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tallapoosa River At Wadley.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Wednesday the stage was 11.0 feet.
- Forecast...The river is expected to fall to 6.3 feet Monday
morning.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$
25/OwenWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:36 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 9, 6:36 PM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 636 PM CST Tue Jan 9 2024 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday) Issued at 1155 AM CST TUE JAN 9 2024 A very dynamic storm system will continue to move northeastward with time from the Central Plains and into the Great Lakes region through this evening. Much of the heavier rainfall has finally moved eastward into Georgia, with only wrap-around moisture and lift in the upper levels leading to scattered shower activity. As drier air moves into the region within a dry slot between 1000-500mb this afternoon, we'll have some peeks of sunshine at times but will remain mostly cloudy. Winds will continue to reach Wind Advisory criteria thanks to the strong pressure gradient associated with the surface low tracking across the Ohio River Valley region. Winds will continue to gust up to 35mph at times, especially across the northern half of Central Alabama. The Wind Advisory has been extended through midnight tonight, with the pressure gradient now expected to hold firm a little longer than previously forecast. As colder air moves in from the west and northwest this evening, scattered light showers associated with wrap-around activity could become mixed with snow at times. Locations that could see some mixed precipitation would include our far northern tier of counties including Hamilton, Double Springs, Oneonta, Gadsden and Centre. Higher elevations such as Mt. Cheaha could also see some wintry precipitation this evening, before quickly tapering off by midnight. Much colder temperatures will move into the region by daybreak, close to or just below the freezing mark in many locations. Wind chills overnight will be down into the low to mid 20s. A mostly sunny but chilly day is expected on Wednesday as the pressure gradient subsides from the departing storm system. Despite a weak southwesterly flow at the surface, temperatures will only rise into the 40s across much of Central Alabama. A few lower 50s are possible across the far southern tier of counties. 56/GDG && .LONG TERM... (Wednesday night through next Monday) Issued at 121 PM CST TUE JAN 9 2024 The potential for strong to severe storms exist Friday, as laid out in the previous discussion. Dewpoints will increase Thursday night, ahead the approaching shortwave and front. Rainfall/a few storms could move into the area before sunrise Friday morning. A warm sector, with dewpoints in the lower 60s, will spread northward from the Gulf Coast. There remains uncertainty on how far northward that warm sector advects, given how quickly he upper trough moves through the area. Dry conditions are expected by Friday evening. Jumping ahead to Sunday night/Monday, there remains big differences within model solutions on timing, which leads to differences in precip type. Until there is better continuity, will maintain the current forecast. 14 Previous long-term discussion: (Wednesday night through Monday) Issued at 229 AM CST TUE JAN 9 2024 Wed night thru Thu evening continue our "break" from activity. With SRLY light winds Wed night, temperatures will still be cold, but the atmosphere will begin to moderate. This warming will continue into the day Thu ahead of our next in a parade of surface/upper combo systems. Warm moist air off the Gulf of Mexico will set the stage ahead of a quick moving surface system. Early Thu over the TX Panhandle, the low swings EWD toward AR by 12z Fri then quickly NEWD to the Great Lakes by Sat 12z. With a slight negative tilt to our associated upper shortwave rotating through the trough, trailing close by the surface system, we are setting up for more strong to possibly severe storms for Friday ahead of the surface front. Gradient winds look to be elevated with this system as well. Rainfall amounts do not look to be as high due to the quicker nature of the system, at this time under one inch. We have a decent cool down for the weekend behind this second system with rain free conditions for Sat/Sun as high pressure spills down through the C US into the Deep South behind the retreating low and front. The ridging is short lived as moisture return does start back during the day on Sun with SLY flow. Clouds return on Sunday ahead of yet a third system in the active pattern to move through C AL Sun night through Mon night. There is much disagreement on the timing of the system, precip amounts, and the extent of the cold air behind it. Due to the differing solutions, the GFS tries to bring very cold air in much sooner while the Euro is still cold but not nearly as cold when any precip would move through. Blended models such as the NBM struggle with these potential winter scenarios trying to resolve the cold/dry not as cold/somewhat rainy game. While we could have some change in precip over as the cold air moves in before the drier air catches up, we tend to not get much. Will hold off before adding any significant frozen precip before some discrepancies can be resolved. 08 && .AVIATION... (00Z TAFS) Issued at 600 PM CST TUE JAN 9 2024 We are behind the front now. Pressure gradients remain up with gusty winds. These gradients will start to slowly relax after 6z tonight with WRLY winds. Some wrap around clouds will allow for MVFR cigs tonight for most at some point except MGM/TOI as they are most removed from upper low swinging NEWD across E Conus. These cigs should pull NE out of C AL by ~ 7-17z across the TAF sites. 08 && .FIRE WEATHER... As a storm system exits the area, wrap around moisture will allow for light precipitation this evening. Southwest 20 foot winds will remain at 15-20 mph this evening, will diminish early Wednesday to 7-12 mph. Dry conditions are expected Wednesday and Thursday, with minimum relative humidity values above 40 percent. The next chance of rain arrives Friday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 31 47 31 58 / 20 0 0 0 Anniston 32 48 33 60 / 20 0 0 0 Birmingham 32 48 35 58 / 20 0 0 0 Tuscaloosa 32 50 34 62 / 10 0 0 0 Calera 33 48 34 60 / 10 0 0 0 Auburn 33 47 34 58 / 10 0 0 0 Montgomery 34 51 34 61 / 0 0 0 0 Troy 34 52 34 63 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until midnight CST tonight for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers- Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah- Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo- Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...56/GDG LONG TERM....14/08 AVIATION...08
Hazardous weather outlook, Jan 9, 8:18 AM CST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 818 AM CST Tue Jan 9 2024 ALZ011>015-017>050-101730- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 818 AM CST Tue Jan 9 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Windy conditions will continue today with sustained wind speeds of 15 to 25 mph and gusts to 35 mph. Rainfall, heavy at times, may produce localized flooding this morning, especially in urban and other poor drainage areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of severe storms on Friday. The threats include damaging winds up to 60 mph, hail up to quarter size, and isolated tornadoes. Winds outside thunderstorms may also gust to 35 mph. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Friday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 5:30 PM CST | River Flood Warning | BMX | Montgomery | 15 hr |
Nearby
River Flood Warnings in Alabama, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.